Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 28, 2011, 4:21 AM EDT for Luzerne County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 4:21 AM EDT (08:21 UTC)
- Expired
- Apr 28, 2011, 5:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Luzerne County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:50 AM EDT | TSTM WND DMG | Lehman, PA | AT LEAST 60 LARGE TREES DOWN IN A SWATH. |
| Apr 28, 4:55 AM EDT | TSTM WND DMG | Lehman, PA | STRAIGHT LINE WINDS OF AROUND 95 MPH OCCURRED...WITH A PATH LENGTH OF 1 MILE...AND A PATH WIDTH OF AROUND 500 YARDS. MAINLY TREE DAMAGE OCCURRED. THE DAMAGE WAS CONCENTRATED NEAR MARKET STREET...AND TO THE WEST OF HUNTSVILLE RESERVOIR. NUMEROUS TREES WERE SNAP |
| Apr 28, 5:20 AM EDT | TSTM WND DMG | Falls, PA | STRAIGHT LINE WINDS OF AROUND 80 MPH OCCURRED...WITH A PATH LENGTH OF 0.25 MILES...AND A PATH WIDTH OF ABOUT 100 YARDS. TREE DAMAGE...AND SOME STRUCTURAL DAMAGE OCCURRED. MANY TREES WERE UPROOTED. A GARAGE WAS PARTIALLY COLLAPSED...WITH ONE OF THE DOORS COMPLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS51 KBGM 280821
SVRBGM
PAC079-115-131-280915-
/O.NEW.KBGM.SV.W.0040.110428T0821Z-110428T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 515 AM EDT.
* AT 417 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF LACEYVILLE TO 9 MILES NORTH OF FAIRMOUNT
SPRINGS TO 14 MILES WEST OF ROCK GLEN...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOVELTON...LACEYVILLE AND HUNTINGTON MILLS BY 430 AM EDT...
KASSON BROOK AND EAST BERWICK BY 432 AM EDT...
SWEET VALLEY...NESCOPECK...FORKSTON AND EAST BERWICK BY 434 AM
EDT...
SWEET VALLEY...ROCK GLEN AND MUHLENBERG BY 436 AM EDT...
IN ADDITION TO STRONG WINDS... TORRENTIAL RAINS CAN BE EXPECTED WITH
THESE STORMS. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE ENOUGH TO
CAUSE FLASH FLOODING IN SOME AREAS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4095 7622 4113 7624 4113 7629 4120 7633
4130 7633 4155 7622 4165 7620 4165 7612
4168 7612 4180 7573 4163 7574 4153 7580
4150 7578 4143 7584 4141 7584 4136 7575
4099 7578 4090 7604
TIME...MOT...LOC 0820Z 253DEG 36KT 4169 7630 4139 7631
4094 7640
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:53 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 28, 1:53 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 AM EDT THU APR 28 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WITH SHOWERS AND THUNDERSTORMS, IS
MOVING INTO EASTERN NEW YORK LATE THIS EVENING. ADDITIONAL
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS, WILL BE AHEAD OF A
COLD FRONT THAT CROSSES THE REGION MIDDAY THURSDAY. FRIDAY WILL BE
COOLER AND UNSETTLED...THEN HIGH PRESSURE WILL BRING DRY
CONDITIONS FOR MUCH OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE 1045 PM...
TORNADO WATCH ALLOWED TO EXPIRE WITH THE BACK EDGE OF THE BROKEN
LINE OF THUNDERSTORMS MOVING INTO THE SEVERE THUNDERSTORM WATCH IN
THE EASTERN TWO THIRDS OF THE CWA. ADJUSTMENTS TO TIMING OF THE
INITIAL LINE AND ALSO TO UP POPS BEHIND IT AS THE NEXT AREA OF
SHOWERS AND A FEW THUNDERSTORMS MOVES INTO NORTH CENTRAL PA AND
THE CENT SRN TIER. WITH THE HEAVY RAIN TEMPERATURES HAVE FALLEN
INTO THE MID 60S CLOSE TO THE DEWPOINT TEMPS.
PREVIOUS DISCUSSION...
MINOR S/WV TROF/MESOVORT MOVING THROUGH ERN OH/WRN PA AND NY WILL
CONTINUE LIFTING NE LATE THIS AFTN AND EVENING. ATMOS OVER
CNY/NEPA WAS DESTABILIZING...HOWEVER IN A MORE LIMITED FASHION AS
COMPARED TO YESTERDAY. ACARS AND RUC SOUNDINGS INDICATE A MIDLVL
CAP DUE TO INCRSD WARMING ALOFT. MEAN LAYER CAPE VALUES ARE THUS
ONLY IN THE 500-1000 J/KG RANGE ATTM...AND ARE LIKELY TO STABILIZE
IN THIS RANGE. MESOSCALE MODEL REFLECTIVITY SIMULATIONS INDICATE
THIS WILL BE ENOUGH ENERGY TO BE STIMULATED BY THE DYNAMICS ALOFT
WITH CONVECTIVE DEVELOPMENT EXPECTED TO FORM A LINEAR STRUCTURE
UPSTREAM FROM US...AND TRANSLATE ACROSS OUR AREA DURING THE MID-
LATE EVENING HOURS AND EARLY OVERNIGHT. ATTM DEEP LAYER BULK SHEAR
AND EHI VALUES WOULD SUGGEST TORNADO POTENTIAL THIS EVENING...HENCE
PART OF OUR AREA IS WITHIN A TOR WATCH. ALL THIS DEPENDS ON BEING
ABLE TO OVERCOME THE WARMER MID-LVLS.
LATER ON...THERE APPEARS AS THOUGH THERE MAY BE A RELATIVE BREAK
IN SIGNIFICANT CONVECTION DURING THE WEE HOURS...BEFORE THE MAJOR
TROF AND OCCLUDED FRONTAL SYSTEM ARRIVES. HAVE ATTEMPTED TO
ILLUSTRATE THIS IDEA IN THE GRID FCSTS WITH JUST MINOR CHC POPS
FOR SVRL HOURS OVERNIGHT BEFORE BRINGING CATEGORICAL POPS BACK IN
JUST PRIOR TO DAYBREAK.
HIGH PWATS AND RAINFALL OVER THE PAST WEEK EXCEEDING 200-400
PERCENT OF NORMAL MAKES JUST ABOUT THE ENTIRE AREA VULNERABLE TO
FLASH FLOODING DEPENDING ON WHERE ANY AXES OF HVY PRECIP SET UP.
THIS IS ALMOST NEVER EASY TO PREDICT...HOWEVER IN THE LAST 24
HOURS THE HEAVIEST AXES OF RAIN HAVE OCCURRED ACROSS THE NRN
FINGER LAKES REGION...AND ALSO FROM BRADFORD COUNTY...TO BROOME TO
OTSEGO COUNTY. FFG SUGGESTS ANYTHING APCHG 0.5-1.0 INCH/HOUR RATES
WOULD CAUSE FLOODING.
A MILD AND MUGGY NIGHT WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S
IS EXPECTED.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE OCCLUDED/COLD FRONT IS FCST BY THE MAJORITY OF MODEL GUIDANCE
TO CROSS OUR REGION BETWEEN 12Z-18Z. WITH HIGH PWATS CONTINUING
AHEAD OF THE FRONT...LOCALIZED FLASH FLOOD THREAT CONTINUES FOR
THE MORNING.
AFTER FRONTAL PASSAGE THE AFTERNOON IS LIKELY TO BE VERY WINDY.
STRONG ISALLOBARIC COUPLET ALONG WITH DESTABILIZING CAA ALOFT AND
GOOD MOMENTUM TRANSFER SUGGESTS WIND GUST POTENTIAL INTO THE 40
MPH RANGE. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR WIND
ADVISORY ISSUANCE...HOWEVER IT WILL BE CONSIDERED ON LATER SHIFTS.
UPPER TROF IS THEN LIKELY TO ONLY SLOWLY MEANDER ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY. THE DRY SLOT THURSDAY AFTERNOON
WILL LIKELY KEEP SHOWERS AT BAY...BUT DEEPENING MOISTURE WILL
BRING CHANCES FOR SHOWERS BACK INTO THE REGION THURSDAY NIGHT AND
FRIDAY AS COLD AIR ALOFT KEEPS THINGS UNSTABLE. QPF LOOKS LIGHT
AND GENERALLY UNDER ONE QUARTER INCH DURING THIS TIME.
HIGH PRESSURE BUILDING IN SURFACE AND ALOFT BRINGS DRY AND
SEASONABLE TEMPERATURES FOR EARLY IN THE WEEKEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.
THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SVR CONV MVG THRU THE AREA ATTM. SHRT WV LFTG THRU THE ERN LAKES
IS PUSHING A FNT EWRD TWRDS THE AREA THIS MRNG TRIGGERING SHWRS
AND ISLTD SVR TRWS. FNT WILL PASS ARND 12Z AND BE FLWD BY DRIER
AIR AND GNRL VFR CONDS. VFR CONDS WILL LINGER THRU THE END OF THE
TAF PD.
OUTLOOK...
THU NGT TO FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.
SAT/SAT NGT...VFR.
SUN TO MON...MVFR IN SCT -SHRA.
&&
.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.
FLASH FLOOD WATCH CONTINUES FOR THE ENTIRE CWA INTO THURSDAY
AFTERNOON. HEAVY LOCALIZED RAIN WITH THUNDERSTORMS HAS CAUSED
FLASH FLOODING THIS EVENING.
ADDITIONAL WIDESPREAD RAINFALL EXPECTED LATER TONIGHT SHOULD BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. MORE
FLASH FLOODING IS LIKELY. CONTINUED MINOR RIVER FLOODING...TO
MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL RISES EXPECTED
DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS ALONG THE
SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS MANY OF
THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY WILL
REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ038>040-043-
044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...JAB/TAC
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...DGM/TAC
HYDROLOGY...Hazardous weather outlook, Apr 28, 12:11 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1211 AM EDT THU APR 28 2011 NYZ015>017-022>025-055-290415- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- 1211 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A LINE OF THUNDERSTORMS MOVED THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS EVENING HOURS. MORE RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION AFTER MIDNIGHT. ADDITIONAL FLASH FLOODING IS POSSIBLE. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL END MIDDAY. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. IN ADDITION A FEW RIVER LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-018-036-037-044>046-056-057-062-PAZ038>040-043-044-047-048- 072-290415- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1211 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS MOVING EAST THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS EVENING. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS AND POSSIBLY LARGE HAIL. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION BETWEEN 2 AND 6 AM. HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL END MIDDAY. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. IN ADDITION A FEW RIVER AND LAKE LOCATIONS WILL CONTINUE TO HAVE FLOODING. HIGH RIVER AND LAKE LEVELS WILL START TO FALL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 28, 1:11 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 AM EDT THU APR 28 2011
NYZ024-055-PAZ038-280600-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
111 AM EDT THU APR 28 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRADFORD...
SOUTHEASTERN CHEMUNG AND SOUTHWESTERN TIOGA COUNTIES...
* AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GILLETT...AND MOVING
NORTHEAST AT 55 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHEMUNG AND WILAWANA AT 120 AM EDT...
OWENS MILL AND LOCKWOOD AT 125 AM EDT...
VAN ETTEN AND SWARTWOOD AT 130 AM EDT...
TIOGA CENTER AND LOUNSBERRY AT 135 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4224 7668 4224 7663 4201 7619 4185 7680
4196 7694 4200 7694
MSELocal storm report, Apr 28, 2:07 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG SPENCER 42.22N 76.49W
04/28/2011 TIOGA NY PUBLIC
NUMEROUS TREES DOWN
&&
MJNSpecial weather statement, Apr 28, 2:11 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
211 AM EDT THU APR 28 2011
NYZ025-044-045-055-056-PAZ038-039-280715-
BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-SUSQUEHANNA PA-TIOGA
NY-TOMPKINS NY-
211 AM EDT THU APR 28 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD...CHENANGO...
EXTREME SOUTHEASTERN TOMPKINS...NORTHWESTERN SUSQUEHANNA...
SOUTHEASTERN CORTLAND...TIOGA AND WESTERN BROOME COUNTIES...
* AT 208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARATHON TO CANDOR TO EAST
SMITHFIELD TO 8 MILES SOUTHWEST OF LE ROY...AND MOVING NORTHEAST AT
30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WELTONVILLE AND TIOGA CENTER AT 220 AM EDT...
TEXAS VALLEY AND NICHOLS AT 225 AM EDT...
OWEGO AND SHESHEQUIN AT 230 AM EDT...
CINCINNATUS AND NANTICOKE AT 235 AM EDT...
WILLET AND LISLE AT 240 AM EDT...
WHITNEY POINT AND GERMAN AT 245 AM EDT...
PHARSALIA AND MAINE AT 250 AM EDT...
MC DONOUGH AND CAMPVILLE AT 255 AM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4159 7683 4182 7671 4247 7614 4275 7536
4212 7592 4176 7614 4157 7664
MLJLocal storm report, Apr 28, 2:27 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
227 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TORNADO SWARTWOOD 42.23N 76.62W
04/28/2011 CHEMUNG NY LAW ENFORCEMENT
EMERGENCY MANAGEMENT REPORTS POSSIBLE TORNADO. 6 HOMES
DAMAGED AND NOT HABITABLE...NUMEROUS TREES DOWN.
&&
MORFORDLocal storm report, Apr 28, 3:35 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TORNADO 1 NE DANBY 42.36N 76.47W
04/28/2011 TOMPKINS NY EMERGENCY MNGR
POSSIBLE TORNADO...4 TO 5 HOMES WITH MAJOR STRUCTURAL
DAMAGE
&&
MORFORDLocal storm report, Apr 28, 4:01 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM TSTM WND DMG GROTON 42.59N 76.37W
04/28/2011 TOMPKINS NY FIRE DEPT/RESCUE
POSSIBLE TORNADO. SEVERAL TREES. ANSD POLES DOWN...ROOF
OFF HOUSE.
&&
XXXThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 53 min |
| Apr 27, 8:33 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
| Apr 27, 9:02 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 43 min |
| Apr 27, 9:09 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Susquehanna, Wyoming | 51 min |
| Apr 27, 9:40 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 41 min |
| Apr 27, 10:36 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 54 min |
| Apr 28, 1:22 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 53 min |
| Apr 28, 2:11 AM EDT | Special Weather Statement | BGM | Bradford | 64 min |
| Apr 28, 2:13 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 47 min |
| Apr 28, 3:00 AM EDT | Flash Flood Warning | BGM | Bradford | 10 hr |
| Apr 28, 3:29 AM EDT | Flash Flood Warning | BGM | Bradford | 10 hr |
| Apr 28, 3:51 AM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 54 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | BGM | Bradford | 25 hr |
| Apr 28, 4:23 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wyoming | 9 hr |
| Apr 28, 4:47 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 43 min |
| Apr 28, 5:23 AM EDT | Flash Flood Warning | BGM | Pike, Wayne | 9 hr |
| Apr 28, 5:39 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Susquehanna, Wayne | 66 min |
| Apr 28, 5:46 AM EDT | Tornado Warning | BGM | Susquehanna, Wayne | 44 min |
| Apr 28, 6:05 AM EDT | River Flood Warning | BGM | Bradford | 8 hr |
| Apr 28, 6:48 AM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 42 min |
| Apr 28, 8:16 AM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne | 59 min |
| Apr 28, 8:22 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 38 min |
| Apr 28, 8:55 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 50 min |
| Apr 28, 9:23 AM EDT | Severe Thunderstorm Warning | BGM | Wayne | 37 min |
| Apr 28, 9:27 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 48 min |
| Apr 28, 9:58 AM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 47 min |
| Apr 28, 10:12 AM EDT | Severe Thunderstorm Warning | BGM | Pike | 48 min |
| Apr 28, 2:16 PM EDT | River Flood Warning | BGM | Wyoming | 15 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.